can adrenaline cause anxiety attacks?

Sorry if this question sounds strange, but I have had the most unusual experience in the past few days, and I wonder if it could be adrenaline-related:

A few days ago, I started taking Nutri Advanced Adrenal Extra, or NAX as it is often referred to, which some UK patients have had recommended to them by their doctor (cannot remember if it was Peatfield or Skinner).

I decided to try it, as I hope to be able to wean off Medrol eventually (I've been on it for almost four years, after being diagnosed with adrenal fatigue based on blood and 24 h urine; my doctor was trained by T. Hertoghe), and so many users sing its praises that I decided it was worth a try.

I don't find Medrol as effective as I once did, but I don't want to follow my doctor's advice and raise it to 5 or 6 grains daily; instead, I'd like to wean off it completely one day.

First of all, let me say that NAX is by far the most effective supplement I have ever tried. It reminds me of Thyrogold by Dr. Lowe that I tried a few years ago; I remember feeling like I had been kicked by a horse, but in a good way (sorry, I know it sounds strange, but I hope you get the picture). I had lots of energy, I felt warmer than I had in a long time (no more cold hands and feet), I had no problems waking up in the morning, after feeling sluggish in the morning for a long time (I also take 5 grains of Erfa Thyroid daily). It even felt like Erfa was working better. I have been taking two capsules of NAX daily; one with breakfast, and the other one with lunch, never after 1 pm as indicated on the bottle.

However, in the past couple of days, I have had some strange experiences. At first, I thought I had fallen asleep in front of the television and had nightmares, but today, it was clear to me that I was awake, and that I was experiencing what can only be described as an anxiety attack (I have never had those before, but I have read about them). Afterwards, I felt uncomfortable being alone at home, and wanted to be surrounded by people...for no apparent reason. Only now is this feeling of unease beginning to subside.

I don't take any medication that could cause anxiety attacks, and I have been on both Erfa and Medrol for almost four years now. The only thing that has changed in recent days is the addition of NAX.

So, I was wondering...it is at all possible that I have been getting too much adrenaline, and that this in turn causes anxiety attacks (for lack of a better word)...???

6 Replies

oldestnewest
  • It is possible. You could go down to 1 pill in the morning and see if the symptoms subside.

  • Or, perhaps now that you're getting more cortisol, 5 grains is too much for you and you need to reduce your dose of Erfa. Just an idea. :)

  • Actually, I have wondering about dosage. In the past three years, I have alternated between Armour and Erfa. These were my labs on 5 grains of Armour, 24 hours after latest dose (from June 2014):

    TSH <0.01

    FT4 1.1 (ref 0.7-1.5)

    FT3 2.9 (ref 1.7-4.2)

    I know only FT3 levels will rise and fall quickly, so I always compare FT3 levels on various drugs/doses. On 5 grains of Erfa, my labs looked like this (August 2015):

    TSH <0.01

    FT4 1.1 (same ref as above)

    FT3 4.3 (same as above, so just above range, 24 h after taking it)

    This has made me wonder...is it possible that my levels on Armour looked better? I am not sure how to calculate (more or less) my FT3 levels 24 hours earlier, but maybe these labs show that Armour is somehow better for me, in that it puts less stress on my system...? I admit to being brainwashed by the STTM, plus Dr. Thierry Hertoghe switched his patients to Erfa after Armour was reformulated...but that does not necessarily mean that Armour is bad for everyone, does it...?

    Or maybe I just need to decrease Erfa, but my FT4 levels are midrange, and that is more or less where they should be, isn't it...?

  • I'm at a loss to understand why you think your results looked better on Armour. Your FT3 was only about mid-range. But the question really is : how did you feel? Did you feel better on Armour? Or do you feel better on Erfa?

    I think that one of the down-sides of Hertoghe doctors (I saw one too) is believint that only one form of thyroid hormone replacement works, and works for everybody. Mine insisted I should be on Armour and wouldn't accept that Armour did not suit me. He was amazed to find I'd put on weight with Armour, when he expected the weight to start dropping off right from the first pill.

    In fact, no form of NDT suited me, I need to be on T3 only...

    But, I'm getting away from the subject in hand. lol I was saying that your dose of NAX could be causing your body to use your thyroid hormone replacement more effectively, and therefore you could now be slightly over-dosed. But the only way to find out is to lower it a little and see how you feel. Try lowering it 1/4 grain, see if you feel better. :)

  • I see what you mean and yes, that does indeed seem plausible! Also what you say about Armour...for some reason, I don't think it suits me. I did feel a bit sluggish on it, but managed to tell myself I needed to raise it until I started feeling better...I told myself it has been around for ever, and that it was the first NDT drug on the market over a hundred years ago, and that I "owed" it to Armour to make it work...silly, I know...!

    I agree about the H docs; it's a lot about "all or nothing" in their approach...but I was on T4 drugs only for ten years and felt miserable for most of that time (I have autoimmune thyroiditis), so it's obvious that they are not good for me (or at least not enough for me). I guess I could try to have synthetic T3 added to T4, but somehow, I tell myself that natural thyroid is better, simply because it is better...?!

  • You know, I think you are right! I have not taken any NAX since yesterday noon, and I already feel better. No more panic attacks, knock on wood...

You may also like...